Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
Orbits of finite-field hypergeometric functions and complete subgraphs of generalized Paley graphs

Dermot McCarthy and Mason Springfield

Vol. 17 (2024), No. 2, 355–362

In a recent result of Dawsey and McCarthy, a formula for the number of complete subgraphs of order 4 of generalized Paley graphs is given in terms of a sum of finite-field hypergeometric functions. Via known transformation formulas for finite-field hypergeometric functions, many of the summands in their formula are equal. They construct a group action representing these transformations so that the number of summands that need to be evaluated is reduced to orbit representatives. We expand the group used by Dawsey and McCarthy, reducing by up to 80% the number of summands to be evaluated.

hypergeometric functions, finite-field hypergeometric functions, Paley graphs
Mathematical Subject Classification
Primary: 11T24, 05C25
Secondary: 05C30, 33C99
Supplementary material

Code to list orbits of $X_k$

Received: 26 September 2023
Revised: 20 February 2024
Accepted: 21 February 2024
Published: 20 May 2024

Communicated by Kenneth S. Berenhaut
Dermot McCarthy
Department of Mathematics & Statistics
Texas Tech University
Lubbock, TX
United States
Mason Springfield
Department of Mathematics & Statistics
Texas Tech University
Lubbock, TX
United States